Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 28, 2021Lincoln County, Logan County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 28, 2021, 6:27 PM CDT for Lincoln County, Logan County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 6:27 PM CDT (23:27 UTC)
Expired
Jun 28, 2021, 7:15 PM CDT
In force
48 min
Issued by
NWS North Platte, NE

Counties Lincoln County, NE, Logan County, NE

The radar

The North Platte radar (KLNX), 67 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WWUS83 KLBF 282327
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
627 PM CDT Mon Jun 28 2021
 
NEZ025-036-037-059-290015-
McPherson NE-Thomas NE-Lincoln NE-Logan NE-
627 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN...LOGAN...EASTERN
MCPHERSON AND SOUTH CENTRAL THOMAS COUNTIES UNTIL 715 PM CDT...

At 625 PM CDT, Doppler radar was tracking strong thunderstorms from 
10 miles northwest of Stapleton to near Dickens. These storms were 
nearly stationary.

Winds in excess of 40 mph and small hail will be possible with these 
storms. A brief landspout is also possible.

Locations impacted include...
North Platte, Stapleton, Hershey, Wallace, Gandy, Dickens, Ringgold,
Lake Maloney State Recreation Area, North Platte Airport, Shanklin
Bluff, Brown Lake, Birdwood and Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Landspouts can form with a developing thunderstorm before rain, 
hail, and even thunder is observed. Landspout tornadoes are not 
usually associated with a wall cloud and are often difficult to 
detect with weather radar.

&&

LAT...LON 4172 10032 4072 10087 4086 10124 4180 10072
TIME...MOT...LOC 2325Z 280DEG 2KT 4162 10060 4089 10102 

$$

Sporer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:41 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 28, 2:41 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
241 PM CDT Mon Jun 28 2021

.SHORT TERM...(This evening through Tuesday night)
Issued at 227 PM CDT Mon Jun 28 2021

As of this afternoon, high pressure has worked its way to just east
of the Plains, and is expected to be widespread by this evening. At
upper levels, high pressure resides over the east coast and the
PACNW, where it is starting to move ENE. In between the 2 systems,
broad troughing hangs across the middle CONUS from Ontario to NM or
so.

Currently, showers with some embedded thunderstorms are popping up
over the Panhandle and Western Nebraska. These are diurnally driven,
with some FGEN in the broad trough axis and steep LL lapse rates
aiding in formation. However, seeing very little shear, so many of
the storms popping up aren't lasting very long before dissipating.
All that said, not expecting these to last too long beyond sunset.
Otherwise, the short term will remain fairly quiet.

The sfc high pressure is what will keep conditions fairly calm in
the short term. Resultant flow at the sfc tonight will be from the
NE, bringing in some brief and light CAA. As such, overnight lows
will be in the low to mid 50s across the region. For tomorrow, winds
will shift to be southeasterly as the high moves to the east some.
As it does, it looks to fall apart in strength, and keep winds
light. Yet, subsequent height rises and light WAA allow for daytime
highs to start to climb back near normal (~85F). 850 Temps reach up
to 21C, and model soundings depict mixing to well above this level.
So, fcst highs are in the lower 80s.

.LONG TERM...(Wednesday through Monday)
Issued at 227 PM CDT Mon Jun 28 2021

Behind this high pressure system, low pressure builds in over the
Rockies. A LL shortwave off this system will dip into the area
Wednesday evening, and bring the next chance for showers and
thunderstorms. Precipitation does not look to be widespread...with
the greatest chances being late Wed night southwest of a line
Ogallala to Curtis. Another chance will return TH evening, again
not being widespread. The best chances TH night will be southwest
of a line GRN to LBF. ATTM severe threat looks to be low for both
days.

After precip chances pass, high pressure will build in again. As
it does, it will allow for dry conditions and temps to heat back
up into the 90s again. It looks to keep the holiday fairly sunny
as well. ATTM Monday looks to be the warmest day with 850 temps
back into the 30s and prelim sfc highs in the 90s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1232 PM CDT Mon Jun 28 2021

Scattered showers and storms will affect western and north
central Nebraska through the early/mid evening hours. Terminals
may experience a brief drop in visby and ceiling, gusty erratic
winds, and heavy rain. Otherwise, VFR is expected through the
forecast period with generally light north winds today and
variable beginning overnight.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Sinclair
LONG TERM...Sinclair
AVIATION...Snively
Hazardous weather outlook, Jun 28, 3:09 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
309 PM CDT Mon Jun 28 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-292015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
309 PM CDT Mon Jun 28 2021 /209 PM MDT Mon Jun 28 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS EVENING AND TONIGHT.

Scattered showers and thunderstorms will continue through the
evening across portions of western and north central Nebraska.
The risk of severe storms is low, although stronger storms will be
capable of gusty winds and small hail.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Isolated to scattered thunderstorms are possible virtually each
afternoon and evening from Wednesday through the weekend. The
threat of severe weather appears low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 28, 6:27 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
627 PM CDT Mon Jun 28 2021

NEZ025-036-037-059-290015-
McPherson NE-Thomas NE-Lincoln NE-Logan NE-
627 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN...LOGAN...EASTERN
MCPHERSON AND SOUTH CENTRAL THOMAS COUNTIES UNTIL 715 PM CDT...

At 625 PM CDT, Doppler radar was tracking strong thunderstorms from
10 miles northwest of Stapleton to near Dickens. These storms were
nearly stationary.

Winds in excess of 40 mph and small hail will be possible with these
storms. A brief landspout is also possible.

Locations impacted include...
North Platte, Stapleton, Hershey, Wallace, Gandy, Dickens, Ringgold,
Lake Maloney State Recreation Area, North Platte Airport, Shanklin
Bluff, Brown Lake, Birdwood and Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Landspouts can form with a developing thunderstorm before rain,
hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.

&&

LAT...LON 4172 10032 4072 10087 4086 10124 4180 10072
TIME...MOT...LOC 2325Z 280DEG 2KT 4162 10060 4089 10102

Sporer

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.